MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, DF DRILL BIT, 4.3, LENGTH 300 MM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, DF DRILL BIT, 4.3, LENGTH 300 MM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays for review.Other source documents were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
The ncb drill bit fractured during the surgery.Surgery was completed with another device.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event: drill bit fractured during the surgery on (b)(6) 2020 when the surgeon used a 4.3 mm drill bit to secure the ncb pp distal femur plate proximally.Surgeon inferred that the drill fracture was not related to device fatigue.Fractured drill bit remained in the femur as the surgeon was unwilling to retrieve.No relevant medical data has been received.No further due diligence required as all required information to support the conclusion is available or was already requested.Visual examination: no product was returned; therefore, visual and dimensional evaluation could not be performed.It is possible that the instrument was broken due to overload.The bone condition of the patient is also unknown.It can be the case that the patient has hard bone.Based on the given information and the results of the investigation, the complaint could not be confirmed as the alleged failure could not be identified or reproduced.The product is intended for treatment.The investigation results did not identify a non-conformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
NCB, DF DRILL BIT, 4.3, LENGTH 300 MM
Common Device Name
NCB, DF DRILL BIT, 4.3, LENGTH 300 MM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10355537
Report Number0009613350-2020-00357
Device Sequence Number2329716
Product Code JWH
UDI-Device Identifier00889024289277
UDI-Public00889024289277
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.00024.003
Device Lot NumberUNKNOWN
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;